Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 72, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 2, 2025, 6:49 PM CDT for 9 counties in Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 6:49 PM CDT (23:49 UTC)
- Expired
- Apr 2, 2025, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Edgar County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 98 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 948 m²/s²
- 0-3 km storm-relative helicity
- 1028 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:24 PM CDT, 25 minutes earlier. Its key messages:
- Significant severe weather is expected east of I-55 this evening. A few tornadoes, wind gusts to 80 mph, and isolated large hail 1.5 inches in diameter are possible with the strongest thunderstorms.
- Strong southerly winds will continue this evening, especially east of I-55 where gusts to 50 mph are expected.
- Multiple rounds of showers and thunderstorms will lead to a risk for areas of flooding, especially in portions of east-central and southeast IL where a Flood Watch is in effect until Sunday morning.
Area forecast discussion, Apr 2, 6:24 PM CDT, 25 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 624 PM CDT Wed Apr 2 2025 .KEY MESSAGES... - Significant severe weather is expected east of I-55 this evening. A few tornadoes, wind gusts to 80 mph, and isolated large hail 1.5 inches in diameter are possible with the strongest thunderstorms. - Strong southerly winds will continue this evening, especially east of I-55 where gusts to 50 mph are expected. - Multiple rounds of showers and thunderstorms will lead to a risk for areas of flooding, especially in portions of east-central and southeast IL where a Flood Watch is in effect until Sunday morning. && .DISCUSSION... Issued at 442 PM CDT Wed Apr 2 2025 ...Severe Weather Today... A line of severe thunderstorms continues to develop along and just east of I-55 this afternoon as a moisture and instability rich warm sector of a potent low pressure system resides over the area. Up to 2000 J/kg MLCAPE, 60+ kts effective bulk shear, and over 200 m2/s2 effective storm relative helicity have prompted the issuance of a tornado watch in this area. Current high-res models suggest this activity should be near I-57 by 7 pm, and exit central portions of IL into IN by 10 PM. Severe weather threats include tornadoes, wind gusts to 80 mph, and large hail to 1.5 inch diameter. ...Strong Winds Today... A Wind Advisory remains in effect across the area, with gusts to 50 mph noted east of I-55 this afternoon, and lighter gusts noted to the west. West of the line of thunderstorms, winds will taper off this evening, and the wind advisory will be able to be trimmed down for western areas this evening. ...Flood Risk Across Southeast IL... Multiple rounds of heavy rainfall can be expected for portions of central and southeast IL through Saturday night, starting with corridors of training thunderstorms that could exceed 2 inches this evening. As the approaching cold front moves south of the area late tonight, it will stall near the Ohio River for the next few days allowing a series of disturbances to track along this boundary. The first will focus south of I-70 Thursday night with another inch or so. The second Friday into Friday night, affecting a much larger portion of central IL, looks to produce 1 to 3 inches, but features more uncertainty in area. The peak values in this wave looks to be between I-70 and I-72. Finally, a third wave Saturday into Saturday night looks focused south of I-70 with up to another 3 inches. Current projections are for totals of 5 to 7 inches from Shelby to Edgar County southward where a Flood Watch has been issued. Given uncertainty in precipitation at this long range, have not expanded the Flood Watch north of the Shelby to Edgar County corridor, but conceivably it could expand northward if the Friday system solidifies its high precipitation corridor farther north. ...Severe Weather Friday... Friday afternoon and evening could see another round of severe thunderstorms, especially south of I-70 where a Slight Risk has been designated by SPC in response to several hundred J/kg CAPE and strong deep layer shear. 37 && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 624 PM CDT Wed Apr 2 2025 Thunderstorms have passed KSPI-KBMI, but linger near KDEC-KCMI until 01Z-02Z. A cold front trailing just behind these thunderstorms will cause winds to shift more westerly and diminish this evening. A disturbance lifting into the area Thursday afternoon into evening could produce light rain over much of the area, but conditions are expected to remain VFR. Winds SSW 15-20 kts with gusts 25-30 kts initially, becoming WSW 8-12 kts by 05Z. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for ILZ027>031-036-037- 040>042-047>051. Wind Advisory until midnight CDT tonight for ILZ038-043>046- 052>057-061>063-066>068-071>073. Flood Watch through Sunday morning for ILZ054>057-061>063- 066>068-071>073. &&
Hazardous weather outlook, Apr 2, 3:46 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 346 PM CDT Wed Apr 2 2025 ILZ027>031-036-037-040-041-047-049-050-031100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Scott-Morgan- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected the remainder of the afternoon. The greatest threat of any severe weather will be near and east of I-55. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered storms are expected again Friday into Saturday night. A few of these may strong to severe Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>053-031100- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon- Christian-Macon- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered severe thunderstorms are expected this afternoon and evening. A few tornadoes and wind gusts over 70 mph are the greatest concern, though very large hail may occur with any storms that remain isolated. South winds will gust from 45 to 50 mph, causing difficult travel for high profile vehicles, as well as localized blowing dust where recent rain has not fallen. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rain are expected through late week, most likely from Friday afternoon through Friday night. In addition, scattered thunderstorms are expected Friday night and Saturday. A few of the storms will be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed until around 6 to 8 pm this evening. Expected storm motion is toward the northeast around 60 mph. ILZ054>057-061>063-066>068-071>073-031100- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Severe thunderstorms will move into the area this evening. rapidly move across east central Illinois this evening. A few tornadoes and wind gusts over 70 mph are the greatest concern, though very large hail may occur with any storms that remain isolated. South winds will gust from 45 to 50 mph, causing difficult travel for high profile vehicles, as well as localized blowing dust where recent rain has not fallen. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of showers and thunderstorms will produce potentially over 5 inches of rain through Sunday morning. As a result, river flooding is likely to develop, and flooding of land based areas are also likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from around 5 to 10 pm this evening. Expected storm motion is toward the northeast around 60 mph. 37
In the hours before
Local storm report, Apr 2, 6:30 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
630 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Flash Flood 3 SW Beecher City 39.15N 88.81W
04/02/2025 Effingham IL Public
Report from mPING: Street/road flooding.
&&
07Local storm report, Apr 2, 6:31 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
631 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Tstm Wnd Gst 3 SW Louisville 38.74N 88.54W
04/02/2025 E50 MPH Clay IL Amateur Radio
&&
07Local storm report, Apr 2, 6:35 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
635 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg Mansfield 40.21N 88.51W
04/02/2025 Piatt IL Broadcast Media
Outbuildings damaged in Mansfield.
&&Local storm report, Apr 2, 6:36 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
636 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg 2 E Farmer City 40.24N 88.60W
04/02/2025 Piatt IL Broadcast Media
Outbuilding damaged east of Farmer City.
&&Local storm report, Apr 2, 6:41 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
641 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Rain 1 N Grandview 39.82N 89.62W
04/02/2025 M0.99 Inch Sangamon IL Public
Rainfall so far today in Springfield.
&&
07Local storm report, Apr 2, 6:47 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
647 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM Tstm Wnd Dmg 2 NW Lincoln 40.16N 89.39W
04/02/2025 Logan IL Public
Large tree branch down and in the road.
1026 AM Tstm Wnd Dmg 2 NNW Lincoln 40.17N 89.37W
04/02/2025 Logan IL Emergency Mngr
Roof ripped off Eaton manufacturing
building.
1026 AM Tstm Wnd Dmg Lincoln 40.15N 89.36W
04/02/2025 Logan IL Emergency Mngr
2 powerlines down in Lincoln.
1026 AM Tstm Wnd Dmg Lincoln 40.15N 89.36W
04/02/2025 Logan IL Public
Tree down. Time estimated from radar.
1026 AM Tstm Wnd Dmg Lincoln 40.15N 89.36W
04/02/2025 Logan IL Emergency Mngr
Powerlines down due to fallen trees at 1037
N Jefferson St, 500 N Adam St and 829 N
Hamilton.
1027 AM Tstm Wnd Dmg 2 NE Lincoln 40.17N 89.34W
04/02/2025 Logan IL NWS Employee
Semi blown over at exit 133 on I-55.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:43 PM CDT | River Flood Warning | ILX | Lawrence | 12 days |
| Apr 2, 9:06 AM CDT | Special Weather Statement | ILX | Schuyler | 24 min |
| Apr 2, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Morgan, Schuyler, Scott | 27 min |
| Apr 2, 10:24 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 36 min |
| Apr 2, 11:57 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 33 min |
| Apr 2, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Morgan, Sangamon | 26 min |
| Apr 2, 3:14 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 31 min |
| Apr 2, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 34 min |
| Apr 2, 3:32 PM CDT | Tornado Warning | ILX | McLean | 28 min |
| Apr 2, 3:40 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean | 35 min |
| Apr 2, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Piatt, Sangamon | 45 min |
| Apr 2, 3:56 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Menard, Morgan, Sangamon | 34 min |
| Apr 2, 3:57 PM CDT | Tornado Warning | ILX | McLean | 30 min |
| Apr 2, 4:05 PM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 26 min |
| Apr 2, 4:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 26 min |
| Apr 2, 4:23 PM CDT | Tornado Warning | ILX | Champaign | 23 min |
| Apr 2, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Piatt, Sangamon | 51 min |
| Apr 2, 4:30 PM CDT | Tornado Warning | ILX | Macon | 23 min |
| Apr 2, 4:50 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion | 40 min |
| Apr 2, 4:51 PM CDT | Areal Flood Advisory | ILX | Sangamon | 2 hr |
| Apr 2, 4:58 PM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt | 3 hr |
| Apr 2, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 46 min |
| Apr 2, 5:30 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 30 min |
| Apr 2, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 41 min |
| Apr 2, 5:39 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 51 min |
| Apr 2, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 48 min |
| Apr 2, 6:09 PM CDT | Tornado Warning | ILX | Clay, Effingham | 36 min |
| Apr 2, 6:13 PM CDT | Tornado Warning | ILX | Effingham | 32 min |
| Apr 2, 6:24 PM CDT | Tornado Warning | ILX | Cumberland, Jasper | 31 min |
| Apr 2, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Cumberland, Effingham, Jasper and 1 more | 48 min |
| Apr 2, 6:32 PM CDT | Tornado Warning | ILX | Jasper, Richland | 43 min |
| Apr 2, 6:45 PM CDT | Tornado Warning | ILX | Clark, Coles, Edgar | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.